Hail, Beaver
- When
- April 2, 5:12 PM CST to 5:13 PM CST
- Where
- Beaver County, Bryans Corner
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.620, -100.820
Severe thunderstorms developed and moved across the central and eastern Oklahoma Panhandle during the evening hours producing hail. There were no reports of damage or injuries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed and moved across the central and eastern Oklahoma Panhandle during the evening hours producing hail. There were no reports of damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 2, 2:36 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT MON APR 2 2012
.DISCUSSION...
UPPER LEVEL LOW HAS CUTOFF FROM THE FLOW OVER CENTRAL NEW
MEXICO. THIS LOW IS EXPECTED TO SLOWLY LIFT NORTHEAST THROUGH
NORTHEAST NEW MEXICO AND ACROSS THE NORTHWEST PART OF OUR
CWA INTO SOUTHWEST KANSAS BY WEDNESDAY AFTERNOON. A SURFACE
COLD FRONT HAS STALLED NEAR THE CANADIAN RIVER VALLEY THIS
AFTERNOON. THIS FRONT MAY LIFT BACK TO THE NORTH BRIEFLY
THIS EVENING BEFORE MOVE SOUTHEAST AGAIN LATER TONIGHT. THE
COLD FRONT WILL THEN STALL AGAIN BY TUESDAY AFTERNOON ACROSS
THE FAR SOUTHEAST TEXAS PANHANDLE BEFORE MOVING SOUTH OF THE
TEXAS PANHANDLE BY TUESDAY EVENING.
WILL KEEP THE NORTHWEST CWA UNDER A WIND ADVISORY THROUGH
THE MID EVENING AS WINDS ARE EXPECTED TO PICK UP AGAIN BY
EARLY THIS EVENING AS ANOTHER SURGE OF COLDER AIR MOVES
SOUTH. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
EASTERN CWA ALONG A DRYLINE AND THEN THE BEST CHANCE OF SHOWERS AND
STORMS WILL BE ALONG AND BEHIND THE COLD FRONT ACROSS THE NORTHERN
CWA. THIS UPPER LEVEL LOW WILL HAVE SEVERAL SPOKES OF VORTICITY
ROTATING AROUND IT AS WELL...SO THE SHOWER AND THUNDERSTORM
POTENTIAL WILL PICK UP EACH TIME ONE THESE MOVES OVER THE REGION.
ON TUESDAY...WILL KEEP THE SHOWERS AND THUNDERSTORMS GOING AS THE
COLD CORE OF THE LOW MOVES OVER THE PANHANDLES. FORECAST SOUNDINGS
DO SHOW SOME INSTABILITY ON TUESDAY. PRECIPITATION CHANCES DECREASE
FROM SOUTHWEST TO NORTHEAST TUESDAY NIGHT INTO WEDNESDAY MORNING AS
THE UPPER LOW MOVES AWAY.
UPPER LEVEL SHORT WAVE RIDGING TAKES OVER THE HIGH PLAINS
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AHEAD OF ANOTHER LARGE UPPER
LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST.
A DRYLINE IS EXPECTED TO MOVE TO THE EASTERN CWA BY FRIDAY
AFTERNOON. THIS DRYLINE WILL HOLD IN THE EASTERN CWA FRIDAY NIGHT AS
THE WIND SHEAR ALOFT INCREASES AS THE UPPER TROUGH MOVES ACROSS THE
NORTHERN HIGH PLAINS. THE INCREASED WIND SHEAR AND INSTABILITY MAY
LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE
EASTERN CWA FRIDAY NIGHT...SO HAVE ADDED SOME SLIGHT CHANCE POPS
FOR NOW.
A COLD FRONT MOVES SOUTH ACROSS THE CWA ON SATURDAY NIGHT...COOLING
SUNDAY/S HIGHS BACK 10 TO 15 DEGREES.
&&
.FIRE WEATHER...
WILL CONTINUE TO HOLD ONTO THE RED FLAG WARNING FOR THE
SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE THROUGH EARLY
THIS EVENING. SOUTHWEST WINDS SHOULD INCREASE THROUGH THE
REST OF THE AFTERNOON INTO EARLY THIS EVENING AS A SURFACE
LOW INTENSIFIES OVER THE CENTRAL TEXAS PANHANDLE. THE WINDS
WILL THEN PICK UP BEHIND A COLD FRONT TONIGHT...ESPECIALLY
ACROSS THE NORTHWEST CWA...BUT RELATIVE HUMIDITIES WILL BE
ABOVE 20 PERCENT. THE CHANCES OF RAIN INCREASE TONIGHT THROUGH
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 41 61 37 70 42 / 20 20 20 10 0
BEAVER OK 41 60 43 68 42 / 70 40 30 20 0
BOISE CITY OK 36 51 33 64 39 / 70 50 30 10 0
BORGER TX 42 62 41 70 49 / 40 20 20 10 0
BOYS RANCH TX 36 59 35 72 43 / 30 20 20 10 0
CANYON TX 41 63 36 71 40 / 20 20 10 10 0
CLARENDON TX 45 70 44 73 49 / 20 20 10 10 0
DALHART TX 37 55 34 68 38 / 60 30 30 10 0
GUYMON OK 40 59 38 69 39 / 70 40 30 10 0
HEREFORD TX 36 61 34 70 39 / 20 20 10 10 0
LIPSCOMB TX 44 64 43 70 44 / 50 30 20 10 0
PAMPA TX 42 63 42 69 46 / 30 20 20 10 0
SHAMROCK TX 49 74 47 73 48 / 30 20 20 10 0
WELLINGTON TX 49 76 47 76 48 / 30 20 20 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DEAF SMITH...OLDHAM...POTTER...
RANDALL.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY.
OK...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
16/15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT MON APR 2 2012 OKZ001>003-TXZ001>020-031100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 346 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND STRONG WINDS TO 60 MPH. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 11 PM CDT. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES THROUGH LATE TONIGHT. SMALL HAIL AND GUSTY WINDS TO 45 MPH WILL BE POSSIBLE OUTSIDE OF THE WATCH AREA. A WIND ADVISORY IS IN EFFECT FOR CIMARRON...DALLAM AND HARTLEY COUNTIES UNTIL 9 PM THIS EVENING FOR STRONG NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALONG WITH RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR THIS AREA THROUGH THIS EVENING. ACROSS THE NORTH CENTRAL AND EASTERN TEXAS PANHANDLE...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE AGAIN POSSIBLE OVER THE EASTERN PANHANDLES FRIDAY NIGHT. HAIL AND GUSTY WINDS WILL BE THE MAIN HAZARD WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE EASTERN PANHANDLES THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 512 PM CDT MON APR 2 2012 OKZ003-022300- BEAVER OK- 512 PM CDT MON APR 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR BEAVER COUNTY. AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES EAST OF MOCANE...OR ABOUT 5 MILES NORTHEAST OF BEAVER...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 559 PM CDT MON APR 2 2012 OKZ002-003-TXZ003-004-030000- TEXAS OK-BEAVER OK-HANSFORD TX-OCHILTREE TX- 559 PM CDT MON APR 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR OCHILTREE... HANSFORD...BEAVER AND TEXAS COUNTIES. AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FARNSWORTH...OR ABOUT 13 MILES SOUTHWEST OF PERRYTON...MOVING NORTHWEST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT MON APR 2 2012 OKZ002-003-TXZ004-022345- TEXAS OK-BEAVER OK-OCHILTREE TX- 600 PM CDT MON APR 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR OCHILTREE...BEAVER AND TEXAS COUNTIES. AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES EAST OF GRAY...OR ABOUT 11 MILES NORTH OF PERRYTON...MOVING NORTHWEST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KJS
The Dodge City radar (KDDC), 148 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375798, 375799, 375800, 375801.